Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 4, 2006, 3:19 PM MDT for Mora County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 3:19 PM MDT (21:19 UTC)
- Expired
- May 4, 2006, 4:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 195 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 455 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM MDT, 19 minutes earlier.
Area forecast discussion, May 4, 3:00 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 4 2006 CORRECTED LANGUAGE THROUGHOUT DISCUSSION. .DISCUSSION... FORECAST CHALLENGE IN THE SHORT TERM CONCERNS PCPN CHANCES DURING THE NEXT 48 HOURS. LOW CLOUDS REMAIN ENTRENCHED ACROSS THE FAR NE PLAINS OF NEW MEXICO...KEEPING STABLE/COOLER AIR OVER THIS REGION. MEANWHILE...CONVECTION ALREADY FIRING ACROSS THE SANGRE DE CRISTO AND NE HIGHLANDS WITHIN REGION OF DECENT INSTABILITY OF 1000-1500 J/KG CAPE. DO NOT EXPECT MUCH PRODUCTION FROM THESE THUNDERSTORMS WITH RESPECT TO SEVERE WEATHER. ON THE CONTRARY...ISOLATED STORMS ARE STILL EXPECTED TO DEVELOP OVER THE SOUTHEAST PLAINS AFTER THE CAP BREAKS. CURRENT SPC PLOTS INDICATE CIN VALUES ARE MINUS 25 TO 50 J/KG. ONCE THIS CAP BREAKS...EXPECT THESE STORMS TO ENJOY CAPE VALUES OF 2000-2500 J/KG. WILL INSERT SVR WORDING IN THESE ZONES. A REINFORCING SHOT OF COOLER AIR WILL WORK INTO THE NE PLAINS FOR TONIGHT. AN UPPER LOW TRAVERSING THE GREAT BASIN SHOULD ALLOW FOR PERTURBATIONS WITHIN SW FLOW TO TRACK THROUGH NE NEW MEXICO. WILL MAINTAIN SCT POP COVERAGE ACROSS THIS REGION. EXPECT IFR CEILINGS TO INVADE TO ERN PLAINS WITH PATCHY FOG POSSIBLE. MET GUIDANCE IS ADVERTISING STRONG EAST CANYON WINDS AND WILL INSERT 15 TO 25 MPH INTO THE GRIDS. THIS MAY BE ENHANCED BY ANY CONVECTION THAT WOULD FIRE WITHIN TORRANCE COUNTY. UPPER LOW TRACKS INTO THE FOUR CORNERS AREA FOR FRI. PCPN CHANCES WILL INCREASE BY AFTERNOON AS UPSLOPE REGIME INTERACTS WITH UPPER LEVEL ENERGY. SOME MOISTURE WILL TRY TO SQUEAK INTO THE RIO GRANDE VALLEY TONIGHT. LOW LEVEL CONVERGENCE NEAR THE CONTINENTAL DIVIDE MAY ALLOW FOR ISOLD CONVECTION TO POP. WITH MARGINAL MOISTURE AND PLENTY OF INSTABILITY THANKS TO DYNAMIC COOLING ALOFT...ANTICIPATE A SCAT DRIER TSTORM OUTBREAK STRETCHING FROM THE WEST CENTRAL MTS TO THE SAN JUAN MOUNTAINS. FOR FIRE WEATHER CONCERNS...WILL INSERT AN LAL VALUE OF 6 ACROSS THIS REGION TO THE FIRE WEATHER FORECAST. MEANWHILE...STRATUS CLOUDS WILL BE PERSISTENT OVER THE ERN PLAINS... KEEPING TEMPS FAIRLY COOL IN THE NE. ACTIVITY WILL BE SCATTERED TO NUMEROUS OVER THE NE QUADRANT OF THE STATE FRI NIGHT AS CENTER OF WEAKENING UPPER LOW TRACKS THROUGH THE REGION. QUIETER WEATHER COMMENCING LATE SATURDAY MORNING...HOWEVER NW FLOW WILL ALLOW WEAK DISTURBANCES TO SPARK A FEW AFTERNOON STORMS ALONG THE ERN SLOPES OF THE SANGRES AND NE HIGHLANDS. STRATUS CLOUDS SAT MORNING SHOULD RETREAT INTO TEXAS BY AFTERNOON...ALLOWING FOR SOME RECOVERY IN MAX TEMPS. CONTINUED NW FLOW ON SUNDAY...KEEPING ISOLD POPS OVER THE NE ZONES AS ANOTHER UPPER LOW PINCHES OFF AROUND THE BAJA OF CA. NO SIGNIFICANT CHANGES TO REMAINDER OF EXTENDED AS CONSISTENCY OF LONG RANGE MODELS REMAIN POOR. INTERESTING NOTE...VISIBLE SATELLITE SHOWING A DECENT SMOKE PLUME FROM WILDFIRE WITHIN SOCORRO COUNTY. PLUME REMAINS EVIDENT ON KABX WSR-88D AS WELL. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 72 40 73 / 5 20 10 5 GALLUP.......................... 38 67 29 71 / 0 10 5 0 GRANTS.......................... 40 71 33 73 / 0 20 5 0 GLENWOOD........................ 40 77 39 79 / 0 5 5 0 CHAMA........................... 32 59 28 61 / 20 40 30 20 LOS ALAMOS...................... 42 62 37 65 / 10 30 30 10 RED RIVER....................... 30 53 28 57 / 20 40 40 20 TAOS............................ 38 62 32 67 / 20 30 40 20 SANTA FE........................ 40 66 37 69 / 10 30 30 10 SANTA FE AIRPORT................ 43 68 40 71 / 10 30 30 10 ESPANOLA........................ 41 72 38 75 / 10 30 30 10 ALBUQUERQUE HEIGHTS............. 51 74 49 76 / 5 20 20 5 ALBUQUERQUE VALLEY.............. 47 75 46 77 / 5 20 20 5 ALBUQUERQUE FOOTHILLS........... 46 73 45 75 / 10 30 20 5 ALBUQUERQUE WEST MESA........... 48 75 47 77 / 5 20 20 5 SOCORRO......................... 46 79 46 79 / 0 10 10 5 SANDIA PARK/CEDAR CREST......... 37 66 36 66 / 10 30 20 10 MORIARTY/ESTANCIA............... 40 69 38 69 / 10 30 30 10 CARRIZOZO....................... 47 76 43 74 / 0 10 10 5 RUIDOSO......................... 40 70 38 68 / 0 10 5 10 RATON........................... 41 58 36 62 / 30 40 50 20 LAS VEGAS....................... 37 60 35 65 / 20 40 50 20 ROY............................. 41 56 40 61 / 30 40 50 30 CLAYTON......................... 43 54 41 61 / 30 40 60 30 SANTA ROSA...................... 45 70 44 72 / 20 40 40 20 TUCUMCARI....................... 48 65 47 71 / 20 40 50 30 FORT SUMNER..................... 49 73 49 72 / 10 30 30 20 CLOVIS.......................... 51 69 49 70 / 20 30 50 20 PORTALES........................ 50 71 49 72 / 20 30 40 20 ROSWELL......................... 55 82 53 79 / 5 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, May 4, 6:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU MAY 4 2006 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... STRONG THUNDERSTORMS ARE POSSIBLE ON THE EASTERN PLAINS FRIDAY...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND FRIDAY ACROSS THE EASTERN PLAINS. 16
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.